Alert archive / Illinois / River Flood Warnings in 2019
River Flood Warning 187, NWS Indianapolis, IN
NWS Indianapolis, IN issued this river flood warning at Apr 12, 2019, 9:56 AM CDT for Gibson County, Knox County, Posey County, Indiana; 4 counties in Illinois. It took effect at Apr 16, 2019, 12:00 AM CDT. It was in force for 27 days.
The area
The counties it named.
The facts
- Issued
- Apr 12, 2019, 9:56 AM CDT (14:56 UTC)
- In effect from
- Apr 16, 2019, 12:00 AM CDT
- Expired
- May 13, 2019, 6:36 AM CDT
- In force
- 27 days
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Edwards County, IL, Gallatin County, IL, Wabash County, IL, White County, IL, Gibson County, IN, Knox County, IN, Posey County, IN
The radar
The Evansville,IN radar (KVWX), 14 km from the middle of the area, began a volume at 15:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Wabash River at Mount Carmel (MCRI2). The gauge peaked at 24.63 ft at Apr 28, 2019, 2:00 PM CDT.
- Action stage
- 11 ft
- Minor stage
- 19 ft
- Moderate stage
- 25 ft
- Major stage
- 32 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03377500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Apr 12, 9:35 AM CDT, 21 minutes earlier.
Area forecast discussion, Apr 12, 9:35 AM CDT, 21 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 1035 AM EDT Fri Apr 12 2019 .UPDATE... Aviation sections updated && .SYNOPSIS... Issued at 414 AM EDT Fri Apr 12 2019 Rain and storms will impact the region early this morning as a cold front sweeps through the area. Sunshine will return this afternoon with high pressure building in. The high will bring dry and cool weather through Saturday. A strong low pressure system will lift out of the lower Mississippi Valley Saturday night and across the region Sunday...bringing widespread rain and potentially strong storms. Dry and cooler weather will return for the first part of the work week but another strong storms system will bring rain and thunderstorms to the Ohio Valley late Wednesday into Thursday. && .NEAR TERM /This Afternoon/... Issued at 948 AM EDT Fri Apr 12 2019 Surface analysis late this morning shows deep low pressure in place across Minnesota...with Broad cyclonic flow over the Great Lakes and Indiana. A cold front had exited Central Indiana and was found over Western Ohio. Radar shows showers associated with the cold front were exiting the state. GOES16 shows a stream of gulf moisture still streaming across Indiana...but the best forcing was near the front...thus we had mainly some high cloud in place across Indiana. the back edge of cloud cover was found near the Wabash. Forecast soundings and Time heights show subsidence and dry air working into the state this afternoon. This seems reasonable given the expected progression of the surface low to the northeast and the eastward progression of the cold front and stream of high clouds. By mid afternoon...mostly sunny skies should arrive across the state. Thus have trended to an over dry day across Central Indiana...with a decreasing cloudiness trend. Given the cold air advection ongoing along with cooler air upstream...in the 40s...trended highs a bit cooler than the forecast builder blends. && .SHORT TERM /Tonight through Sunday Night/... Issued at 414 AM EDT Fri Apr 12 2019 Forecast challenges focus on widespread and locally heavy rainfall returning to the region as soon as Saturday evening and continuing into Sunday as the pattern remains active. Quiet start expected to the weekend as the aforementioned high pressure drifts across the Ohio Valley through the first half of Saturday. Continued dry air and subsidence over the region will maintain mostly clear skies tonight into Saturday with a slow increase in clouds from the south as low pressure organizes over Texas. May see a few showers sneak into the southern counties late Saturday but the airmass will take some time to saturate. Primary focus for the second half of the weekend will be on the return of wet and unsettled weather as an impressive upper low will strengthen and close off over the Texas Panhandle Saturday as it kicks out of the southern Rockies. This system will be the catalyst for producing the aforementioned surface wave over Texas which will rapidly strengthen as it moves into the Arklatex region by Saturday evening. While the system will be responsible for what is likely to be a fairly substantial threat for severe weather over the lower Mississippi Valley Saturday afternoon and night...the location and track of the upper low will promote a diffluent southwest flow aloft which will enable a rapid advection of moisture into the Ohio Valley Saturday night and Sunday morning aided by a strong low level jet preceding the rapidly deepening surface wave tracking towards the area. Rain will overspread the region from the south Saturday evening but the threat for heavier rainfall and convection will accompany the approach of the low predawn Sunday into Sunday morning. Precipitable water values rise to between 1.25 and 1.5 inches by mid morning Sunday and with diffluence noted aloft...strong lift through the boundary layer and deep moisture...locally heavy rainfall is anticipated Sunday morning as the low tracks into the Ohio Valley. An increasing convective component will be in play as well as the day progresses with the low most likely to track across central Indiana. Model soundings are suggestive of some surface heating near and southeast of the track of the low Sunday afternoon with an axis of instability settling across the southeast half of the forecast area. Could see a few strong storms as the low tracks through during the afternoon with perhaps a low end severe threat for a short period as well with steepening lapse rates through about 850mb. Potential is there for 1 to 2 inches of rain across much of the area by Sunday evening. The low will track northeast into the eastern Great Lakes Sunday night with boundary layer flow transitioning to northwest on the back side of the system. Rain showers will linger Sunday night before gradually ending from west to east late. Critical thicknesses fall with a possibility that a few snowflakes may mix in over northern counties at the tail end of the precipitation. Confidence remains quite low in this potential and have chosen to leave any mention of snow out of the forecast at this time. Temps...expecting temperatures overall through the period to reside at near to slightly below normal levels for mid April. Split model guidance for Saturday as highs will range from the upper 50s to lower 60s. Likely to be a sharp temperature gradient across the forecast area Sunday that will hinge on the specific track of the low pressure. Have highs ranging from the lower 50s over the northern Wabash Valley to potentially near 70 in the far southeast. Lows tonight and Saturday night will largely remain in the 40s with potential for mid and upper 30s Sunday night as colder air spills into the region behind the departing low. && .LONG TERM /Monday through Thursday/... Issued at 245 AM EDT Fri Apr 12 2019 Ensembles indicate a progressive nature to the main weather features during this period. Trough that is expected to affect the area near the tail end of the short term will be moving off to the northeast on Monday. Upper ridging will pass through the local area towards the middle of next week, as another deep trough moves into the Plains. Ensembles in agreement that the precipitation threat from this weekend system will have ended by Monday. Will go with a dry forecast for Monday and Tuesday, with the upper ridge building in. Will bring in PoPs for next Wednesday and Thursday, given the approach of the next trough. At this time, it appears the highest precipitation threat will be next Thursday. && .AVIATION /Discussion for the 121500Z IND Taf update/... VFR conditions will continue. Clearing should arrive across the Taf sites by early afternoon as the cold front and cloud shield continue to edge eastward. No significant changes to the ongoing Tafs. Previous Discussion Below /Discussion for the 121200Z TAFS/... Issued at 631 AM EDT Fri Apr 12 2019 Short term model data and radar loop suggests lingering rainfall will diminish across the terminals by the mid morning hours. Otherwise, areas of MVFR ceilings 012-025 expected to scatter out towards the midday hours as significant sinking/drying of the air mass takes place by afternoon. Surface winds 220-250 degrees at 7-11 kts early this morning will increase with time, resulting in frequent gusts in excess of 30 kts by midday and on into the afternoon hours. && .IND WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...Ryan NEAR TERM...Puma SHORT TERM...Ryan LONG TERM....JAS AVIATION...JAS/JP
Hazardous weather outlook, Apr 12, 3:19 AM CDT, 6 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 419 AM EDT Fri Apr 12 2019 INZ021-028>031-035>049-051>057-060>065-067>072-131000- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Clinton, Newport, Rockville, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, New Castle, Terre Haute, Brazil, Clay City, Spencer, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Linton, Bloomfield, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, Brownstown, and North Vernon 419 AM EDT Fri Apr 12 2019 This hazardous weather outlook is for central Indiana. .DAY ONE...Today and Tonight. Outlook: Scattered thunderstorms early this morning. Windy today. Hazards: Gusty winds peaking at 40-50 mph and lightning with storms this morning. Wind gusts at 30 to 40 mph at times later today. Timing: Storms through 8 am. Strong winds throughout the day... peaking during the afternoon before diminishing this evening. Discussion: Rain and storms are expected early this morning as a cold front sweeps through the area. High pressure will build in for this afternoon and tonight with dry weather. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Outlook: Thunderstorms are possible over the southeast half of central Indiana Sunday and a few may be strong. Locally heavy rainfall is expected late Saturday night and Sunday with 1 to 2 inches possible. Discussion: Strong low pressure will track through the Ohio Valley Sunday bringing rain and storms to the region for the second half of the weekend. Another storm system will impact the region late Wednesday into Thursday with rain and scattered thunderstorms. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind Ryan
In the hours before
Special weather statement, Apr 12, 4:45 AM CDT, 5 hours 11 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
545 AM EDT FRI APR 12 2019
INZ049-057-065-121015-
Rush IN-Decatur IN-Henry IN-
545 AM EDT FRI APR 12 2019
...SIGNIFICANT WEATHER ADVISORY FOR RUSH...NORTH CENTRAL DECATUR AND
SOUTHEASTERN HENRY COUNTIES UNTIL 615 AM EDT...
At 545 AM EDT, Doppler radar was tracking a strong thunderstorm near
Rushville, or 17 miles east of Shelbyville, moving northeast at 60
mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Rushville, Lewisville, Milroy, Glenwood, Straughn, New Salem, Mays
and Moscow.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3987 8522 3979 8522 3979 8530 3950 8530
3939 8543 3951 8561 3981 8538 3988 8521
TIME...MOT...LOC 0945Z 220DEG 52KT 3953 8544
RyanThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 12:27 AM CDT | Special Weather Statement | IND | Clay, Montgomery, Tippecanoe | 63 min |
| Apr 12, 1:08 AM CDT | Special Weather Statement | IND | Boone, Clinton, Greene, Hendricks, Howard, Morgan and 2 more | 52 min |
| Apr 12, 1:57 AM CDT | Special Weather Statement | IND | Brown, Hamilton, Howard, Johnson, Madison, Marion and 3 more | 63 min |
| Apr 12, 4:45 AM CDT | Special Weather Statement | IND | Rush | 30 min |
| Apr 12, 9:56 AM CDT | River Flood Warning | IND | Greene, Monroe, Owen | 21 days |
| Apr 12, 9:56 AM CDT | River Flood Warning | IND | Daviess, Greene, Knox | 21 days |
| Apr 12, 9:56 AM CDT | River Flood Warning | IND | Daviess, Greene, Knox | 21 days |
| Apr 12, 9:56 AM CDT | River Flood Warning | IND | Daviess, Gibson, Knox, Pike | 24 days |
| Apr 12, 9:56 AM CDT | River Flood Warning | IND | Daviess, Gibson, Knox, Pike | 28 days |
| Apr 12, 9:56 AM CDT | River Flood Warning | IND | Gibson, Knox | 29 days |
| Apr 12, 9:56 AM CDT | River Flood Warning | IND | Parke, Vermillion, Vigo | 60 hr |
| Apr 12, 9:56 AM CDT | River Flood Warning | IND | Knox | 49 hr |
Nearby
River Flood Warnings in Illinois, 2019River Flood Warnings in Indiana, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.